zbMATH — the first resource for mathematics

Renormalization of \(SU(2)\) Yang-Mills theory with flow equations. (English) Zbl 1442.81051
Summary: We give a proof of perturbative renormalizability of \(\operatorname{SU}(2)\)) Yang-Mills theory in four-dimensional Euclidean space which is based on the flow equations of the renormalization group. The main motivation is to present a proof which does not make appear mathematically undefined objects (as, for example, dimensionally regularized generating functionals), which permits to parametrize the theory in terms of physical renormalization conditions, and which allows to control the singularities of the correlation functions of the theory in the infrared domain. Thus a large part of the proof is dedicated to bounds on massless correlation functions.{
©2017 American Institute of Physics}

81T13 Yang-Mills and other gauge theories in quantum field theory
81T08 Constructive quantum field theory
81T15 Perturbative methods of renormalization applied to problems in quantum field theory
81T17 Renormalization group methods applied to problems in quantum field theory
Full Text: DOI
[1] Becchi, C.; Bonini, M.; Marchesini, G.; Onofri, E., On the construction of renormalized Gauge theories using renormalization group techniques, Elementary Particles Quantum Fields and Statistical Mechanics, (1993), Parma University
[2] Becchi, C.; Rouet, A.; Stora, R., Renormalization of the abelian Higgs-Kibble model, Commun. Math. Phys., 42, 127-162, (1975)
[3] Berezin, F.; Mugibayashi, N.; Jeffrey, A., The Method of Second Quantization, (1966), Academic Press: Academic Press, New York
[4] Bonini, M.; D’Attanasio, M.; Marchesini, G., Perturbative renormalization and infrared finiteness in the Wilson renormalization group: The massless scalar case, Nucl. Phys. B, 409, 441-464, (1993)
[5] Bonini, M.; D’Attanasio, M.; Marchesini, G., BRS symmetry for Yang-Mills theory with exact renormalization group, Nucl. Phys. B, 437, 163-186, (1995) · Zbl 1052.81569
[6] Dalecky, Y.; Fomin, S., Measures and Differential Equations in Infinite-Dimensional Space, (1991), Springer
[7] Efremov, A., Renormalization of SU(2) Yang-Mills theory with flow equations, (2017), Université Paris-Saclay · Zbl 1442.81051
[8] Faddeev, L.; Popov, V., Feynman diagrams for the Yang-Mills field, Phys. Lett. B, 25, 29-30, (1967)
[9] Fröb, M.; Holland, J.; Hollands, S., All-order bounds for correlation functions of gauge-invariant operators in Yang-Mills theory, J. Math. Phys., 57, 122301, (2016) · Zbl 1356.81167
[10] Gambino, P.; Grassi, P. A., Nielsen identities of the SM and the definition of mass, Phys. Rev. D, 62, 076002, (2000)
[11] Glimm, J.; Jaffe, A., Quantum Physics, (1987), Springer
[12] Guida, R. and Kopper, C., “All-order uniform momentum bounds for the massless \(\phi_4^4\) field theory” (unpublished).
[13] Guida, R.; Kopper, C., All-order uniform momentum bounds for the massless \(\phi^4\) theory in four dimensional euclidean space, Oberwolfach Reports, 781-824, (2011), European Mathematical Society Publishing House · Zbl 1242.00043
[14] ’t Hooft, G., Renormalization of massless Yang-Mills fields, Nucl. Phys. B, 33, 173-199, (1971)
[15] ’t Hooft, G.; Veltman, M., Regularization and renormalization of Gauge fields, Nucl. Phys. B, 44, 189-213, (1972)
[16] Keller, G.; Kopper, C., Perturbative renormalization of composite operators via flow equations, Commun. Math. Phys., 148, 445-467, (1992) · Zbl 0755.60100
[17] Keller, G.; Kopper, C.; Salmhofer, M., Perturbative renormalization and effective Lagrangians in \(\phi^4\) in four-dimensions, Helv. Phys. Acta, 65, 32-52, (1992)
[18] Keller, G.; Kopper, C.; Schophaus, C., Perturbative renormalization with flow equations in minkowski space, Helv. Phys. Acta, 70, 247-274, (1997) · Zbl 0876.35097
[19] Kluberg-Stern, H.; Zuber, J., Ward identities and some clues to the renormalization of gauge-invariant operators, Phys. Rev. D, 12, 467-481, (1975)
[20] Kopper, C.; Meunier, F., Large momentum bounds from flow equations, Ann. Henri Poincaré, 3, 435-449, (2002) · Zbl 1027.81022
[21] Kopper, C.; Müller, V., Renormalization of spontaneously broken SU(2) Yang-Mills theory with flow equations, Rev. Math. Phys., 21, 781-820, (2009) · Zbl 1168.81374
[22] Lai, C., Gauge Theory of Weak and Electromagnetic Interactions, (1981), World Scientific
[23] Lee, B.; Zinn-Justin, J., Spontaneously broken gauge symmetries. I, Phys. Rev. D, 5, 3121-3137, (1972), 10.1103/physrevd.5.3121; Lee, B.; Zinn-Justin, J., Spontaneously broken gauge symmetries. I, Phys. Rev. D, 5, 3121-3137, (1972), 10.1103/physrevd.5.3137; Lee, B.; Zinn-Justin, J., Spontaneously broken gauge symmetries. I, Phys. Rev. D, 5, 3121-3137, (1972), 10.1103/physrevd.5.3155;
[24] Morris, T., The exact renormalization group and approximate solutions, Int. J. Mod. Phys. A, 09, 2411-2449, (1994) · Zbl 0985.81604
[25] Morris, T.; D’Attanasio, M., Gauge invariance, the quantum action principle, and the renormalization group, Phys. Lett. B, 378, 213-221, (1996)
[26] Müller, V., Perturbative renormalization by flow equations, Rev. Math. Phys., 15, 491-558, (2003) · Zbl 1081.81543
[27] Nielsen, N., On the gauge dependence of spontaneous symmetry breaking in Gauge theories, Nucl. Phys. B, 101, 173-188, (1975)
[28] Piguet, O.; Sibold, K., Gauge independence in ordinary Yang-Mills theories, Nucl. Phys. B, 253, 517-540, (1985)
[29] Polchinski, J., Renormalization and effective Lagrangians, Nucl. Phys. B, 231, 269-295, (1984)
[30] Popov, V. and Faddeev, L., “Perturbation theory for gauge-invariant fields,” preprint ITF-67-036 Kiev (1967), in russian. English translation: NAL-THY-57.
[31] Reed, M.; Velo, G.; Wightman, A., Functional analysis and probability theory, Constructive Quantum Field Theory, (1973), Springer
[32] Reuter, M.; Wetterich, C., Effective average action for Gauge theories and exact evolution equations, Nucl. Phys. B, 417, 181-214, (1994)
[33] Slavnov, A., Ward identities in Gauge theories, Theor. Math. Phys., 10, 99-104, (1972)
[34] Slavnov, A.; Faddeev, L., Gauge Fields: An Introduction to Quantum Theory, (1991), Addison-Wesley Publishing Company · Zbl 0984.81502
[35] Taylor, J., Ward identities and charge renormalization of the Yang-Mills field, Nucl. Phys. B, 33, 436-444, (1971)
[36] Tyutin, I., Gauge invariance in field theory and statistical physics in operator formalism, (1975)
[37] Wegner, F.; Houghton, A., Renormalization group equations for critical phenomena, Phys. Rev. A, 8, 401-412, (1973)
[38] Wetterich, C., Exanct evolution equation for the effective potential, Phys. Lett. B, 301, 90-94, (1993)
[39] Wilson, K., Renormalization group and critical phenomena, Phys. Rev. B, 4, 3174-3183, (1971) · Zbl 1236.82017
[40] Yang, C.; Mills, R., Conservation of isotopic spin and isotopic gauge invariance, Phys. Rev., 96, 191-195, (1954) · Zbl 1378.81075
[41] Zinn-Justin, J., Trends in Elementary Particle Theory, (1975), Springer Berlin Heidelberg
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.